Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 46, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 19, 2008, 3:12 PM CDT for 17 counties in Texas. It took effect at Apr 20, 2008, 11:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2008, 3:12 PM CDT (20:12 UTC)
- In effect from
- Apr 20, 2008, 11:00 AM CDT
- Expired
- Apr 20, 2008, 11:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 16 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.2 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5312 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 192012 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 312 PM CDT SAT APR 19 2008 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO AND VAN HORN/ HIGHWAY 54 CORRIDOR FOR WINDY AND DRY CONDITIONS ALONG WITH VERY HIGH FIRE DANGER... ...A RED FLAG WARNING IS IN EFFECT FROM 11 AM CDT TO 11 PM CDT SUNDAY FOR THE GUADALUPE MOUNTAINS...SOUTHEASTERN NEW MEXICO PLAINS... PERMIAN BASIN...WESTERN LOW ROLLING PLAINS...UPPER TRANS PECOS... DAVIS MOUNTAINS AND VAN HORN/HIGHWAY 54 CORRIDOR FOR WINDY AND DRY CONDITIONS ALONG WITH VERY HIGH TO EXTREME FIRE DANGER... .RH VALUES BELOW 10% AND WINDS NEAR 20 MPH ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO AND VAN HORN/HIGHWAY 54 CORRIDOR REGION THROUGH THIS EVENING. ANOTHER NIGHT OF VERY POOR RH RECOVERY IN STORE FOR THE MOUNTAINS AND ADJACENT PLAINS TONIGHT. FIRE WEATHER CONCERNS SPREAD EAST ACROSS MOST OF THE REGION ON SUNDAY...WHERE A RED FLAG WARNING IS IN EFFECT FOR ALL BUT THE LOWER TRANS PECOS...STOCKTON PLATEAU AND BIG BEND REGION. SINGLE DIGIT MINIMUM RH VALUES AND VERY HIGH TO EXTREME FIRE DANGER ARE EXPECTED. NMZ114-115-TXZ057-258-201000- /O.UPG.KMAF.FW.A.0042.080420T1800Z-080421T0400Z/ /O.NEW.KMAF.FW.W.0046.080420T1600Z-080421T0400Z/ /O.CON.KMAF.FW.W.0045.000000T0000Z-080420T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- GUADALUPE MOUNTAINS- 312 PM CDT SAT APR 19 2008 /212 PM MDT SAT APR 19 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 11 PM CDT /10 PM MDT/ SUNDAY... SOUTHWEST TO WEST WINDS OF 20 MPH AND MINIMUM RELATIVE HUMIDITIES NEAR 5% WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH SATURDAY EVENING. VERY HIGH TO EXTREME FIRE DANGER IS ALSO EXPECTED. IN ADDITION...POOR OVERNIGHT RH RECOVERY IS EXPECTED THROUGH THE WEEKEND. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN ON SUNDAY AFTERNOON AND EVENING FOR SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH ALONG WITH GUSTS NEAR 45 MPH AND MINIMUM RELATIVE HUMIDITIES NEAR 5%. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. $$ TXZ045>048-050>053-058>063-067>070-074-201000- /O.UPG.KMAF.FW.A.0042.080420T1800Z-080421T0400Z/ /O.NEW.KMAF.FW.W.0046.080420T1600Z-080421T0400Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- 312 PM CDT SAT APR 19 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM CDT SUNDAY... SOUTHWEST WINDS OF 20 TO 25 MPH AND MINIMUM RELATIVE HUMIDITIES NEAR 5% WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS SUNDAY AFTERNOON AND EVENING. VERY HIGH TO EXTREME FIRE DANGER IS ALSO EXPECTED. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. $$
4 follow-up statements
000 WWUS84 KMAF 200307 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1007 PM CDT SAT APR 19 2008 ...A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT TO 11 PM CDT SUNDAY FOR THE GUADALUPE MOUNTAINS...SOUTHEASTERN NEW MEXICO PLAINS...PERMIAN BASIN...WESTERN LOW ROLLING PLAINS...UPPER TRANS PECOS...DAVIS MOUNTAINS AND VAN HORN/HIGHWAY 54 CORRIDOR FOR WINDY AND DRY CONDITIONS ALONG WITH VERY HIGH TO EXTREME FIRE DANGER... .ANOTHER NIGHT OF POOR RH RECOVERY IS EXPECTED FOR THE MOUNTAINS AND ADJACENT PLAINS TONIGHT. FIRE WEATHER CONCERNS WILL SPREAD EAST ACROSS MOST OF THE REGION ON SUNDAY...WHERE A RED FLAG WARNING IS IN EFFECT FOR ALL BUT THE LOWER TRANS PECOS...STOCKTON PLATEAU AND BIG BEND REGION. SINGLE DIGIT MINIMUM RH VALUES... BREEZY SOUTHWEST WINDS...AND VERY HIGH TO EXTREME FIRE DANGER ARE EXPECTED. NMZ114-115-TXZ057-258-201100- /O.EXP.KMAF.FW.W.0045.000000T0000Z-080420T0300Z/ /O.CON.KMAF.FW.W.0046.080420T1600Z-080421T0400Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- GUADALUPE MOUNTAINS- 1007 PM CDT SAT APR 19 2008 /907 PM MDT SAT APR 19 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 11 PM CDT /10 PM MDT/ SUNDAY... ...RED FLAG WARNING HAS EXPIRED... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 11 PM CDT /10 PM MDT/ SUNDAY. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN SUNDAY AFTERNOON AND EVENING FOR SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH ALONG WITH GUSTS NEAR 50 MPH AND MINIMUM RELATIVE HUMIDITIES NEAR 5%. VERY HIGH TO EXTREME FIRE DANGER IS ALSO EXPECTED. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. $$ TXZ045>048-050>053-058>063-067>070-074-201100- /O.CON.KMAF.FW.W.0046.080420T1600Z-080421T0400Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- 1007 PM CDT SAT APR 19 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM CDT SUNDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM CDT SUNDAY FOR AREAS OF WEST TEXAS EAST OF THE PECOS RIVER. SOUTHWEST WINDS OF 20 TO 25 MPH AND MINIMUM RELATIVE HUMIDITIES NEAR 5% WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS SUNDAY AFTERNOON AND EVENING. VERY HIGH TO EXTREME FIRE DANGER IS ALSO EXPECTED.DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. $$
000 WWUS84 KMAF 201019 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 519 AM CDT SUN APR 20 2008 ...A RED FLAG WARNING IS IN EFFECT FROM 11 AM CDT TO 11 PM CDT SUNDAY FOR THE GUADALUPE MOUNTAINS...SOUTHEASTERN NEW MEXICO PLAINS...PERMIAN BASIN...WESTERN LOW ROLLING PLAINS...UPPER TRANS PECOS...DAVIS MOUNTAINS AND VAN HORN/HIGHWAY 54 CORRIDOR FOR WINDY AND DRY CONDITIONS ALONG WITH VERY HIGH TO EXTREME FIRE DANGER... ...A FIRE WEATHER WATCH IS IN EFFECT FOR MONDAY FOR THE GUADALUPE MOUNTAINS AND SOUTHEASTERN NEW MEXICO FOR VERY WINDY AND DRY CONDITIONS ALONG WITH HIGH TO VERY HIGH FIRE DANGER... .RH RECOVERY OVERNIGHT IN THE MOUNTAINS AND ADJACENT PLAINS HAS BEEN POOR. FIRE WEATHER CONCERNS WILL SPREAD EAST ACROSS MOST OF THE REGION TODAY. SURFACE PRESSURE GRADIENT IS EXPECTED TO INCREASE DURING THE DAY AND SUBSEQUENTLY...SOUTHWEST WINDS WILL MODERATE. AS TEMPERATURES CONTINUE TO REACH ABOVE NORMAL VALUES... RH/S WILL DROP TO NEAR 5 PERCENT. INCREASING WINDS AND VERY DRY CONDITIONS WILL COMBINE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON AND EVENING HOURS. A RED FLAG WARNING IS IN EFFECT AND VERY HIGH TO EXTREME FIRE DANGER IS EXPECTED FOR ALL BUT THE LOWER TRANS PECOS...STOCKTON PLATEAU AND BIG BEND REGION. NMZ114-115-TXZ057-258-202100- /O.NEW.KMAF.FW.A.0043.080421T1500Z-080422T0300Z/ /O.CON.KMAF.FW.W.0046.080420T1600Z-080421T0400Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- GUADALUPE MOUNTAINS- 519 AM CDT SUN APR 20 2008 /419 AM MDT SUN APR 20 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 11 PM CDT /10 PM MDT/ THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN THIS AFTERNOON AND EVENING FOR SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH ALONG WITH GUSTS NEAR 50 MPH AND MINIMUM RELATIVE HUMIDITIES NEAR 5%. VERY HIGH TO EXTREME FIRE DANGER IS ALSO EXPECTED. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. $$ TXZ045>048-050>053-058>063-067>070-074-202100- /O.CON.KMAF.FW.W.0046.080420T1600Z-080421T0400Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- 519 AM CDT SUN APR 20 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM CDT THIS EVENING... SOUTHWEST WINDS OF 20 TO 25 MPH AND MINIMUM RELATIVE HUMIDITIES NEAR 5% WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS SUNDAY AFTERNOON AND EVENING. VERY HIGH TO EXTREME FIRE DANGER IS ALSO EXPECTED. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. $$
000 WWUS84 KMAF 202007 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 307 PM CDT SUN APR 20 2008 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT SUNDAY FOR THE GUADALUPE MOUNTAINS...SOUTHEASTERN NEW MEXICO PLAINS...PERMIAN BASIN...WESTERN LOW ROLLING PLAINS...UPPER TRANS PECOS...DAVIS MOUNTAINS AND VAN HORN/HIGHWAY 54 CORRIDOR FOR WINDY AND DRY CONDITIONS ALONG WITH VERY HIGH TO EXTREME FIRE DANGER... ...A FIRE WEATHER WATCH IS IN EFFECT MONDAY FOR THE GUADALUPE MOUNTAINS...SOUTHEASTERN NEW MEXICO AND VAN HORN/HIGHWAY 54 CORRIDOR FOR WINDY AND DRY CONDITIONS ALONG WITH VERY HIGH FIRE DANGER... .FIRE WEATHER CONCERNS WILL CONTINUE THROUGH THIS EVENING AS SOUTHWEST TO WEST WINDS ABOVE 20 MPH...VERY LOW RELATIVE HUMIDITIES AND VERY HIGH TO EXTREME FIRE DANGER CONTINUES. WINDS WILL DECREASE BY LATE THIS EVENING...HOWEVER RELATIVE HUMIDITIES WILL REMAIN LOW THROUGH THE OVERNIGHT HOURS ACROSS MOST OF THE REGION. ANOTHER DAY OF VERY LOW RELATIVE HUMIDITIES IS EXPECTED ON MONDAY. 20 FOOT WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE ACROSS THE GUADALUPE MOUNTAINS WITH 20 TO 25 MPH EXPECTED ACROSS THE VAN HORN/HIGHWAY 54 CORRIDOR AND PLAINS OF SOUTHEASTERN NEW MEXICO ON MONDAY AFTERNOON AND EVENING. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THIS AREA. NMZ114-115-TXZ057-258-211115- /O.CON.KMAF.FW.W.0046.000000T0000Z-080421T0400Z/ /O.CON.KMAF.FW.A.0043.080421T1500Z-080422T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- GUADALUPE MOUNTAINS- 307 PM CDT SUN APR 20 2008 /207 PM MDT SUN APR 20 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT /10 PM MDT/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THIS EVENING WITH SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 40 MPH AND MINIMUM RELATIVE HUMIDITIES NEAR 5 PERCENT. VERY HIGH TO EXTREME FIRE DANGER IS ALSO EXPECTED. UNUSUALLY WARM TEMPERATURES AND A VERY DRY AIRMASS WILL RESULT IN VERY POOR RH RECOVERY TONIGHT. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN ON MONDAY AFTERNOON AND EVENING GIVEN EXPECTED WINDY CONDITIONS...VERY LOW MINIMUM RELATIVE HUMIDITIES AND VERY HIGH FIRE DANGER. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. $$ TXZ045>048-050>053-058>063-067>070-074-210400- /O.CON.KMAF.FW.W.0046.000000T0000Z-080421T0400Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- 307 PM CDT SUN APR 20 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... SOUTHWEST WINDS OF 20 TO 25 MPH AND MINIMUM RELATIVE HUMIDITIES NEAR 5 TO 15 PERCENT WILL CONTINUE TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH SUNDAY EVENING. VERY HIGH TO EXTREME FIRE DANGER IS ALSO EXPECTED. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. $$
000 WWUS84 KMAF 210344 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1044 PM CDT SUN APR 20 2008 ...A FIRE WEATHER WATCH IS IN EFFECT MONDAY FOR THE GUADALUPE MOUNTAINS...SOUTHEASTERN NEW MEXICO AND VAN HORN/HIGHWAY 54 CORRIDOR FOR WINDY AND DRY CONDITIONS ALONG WITH VERY HIGH FIRE DANGER... .ANOTHER DAY OF VERY LOW RELATIVE HUMIDITIES IS EXPECTED ON MONDAY. 20 FOOT WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE ACROSS THE GUADALUPE MOUNTAINS WITH 20 TO 25 MPH EXPECTED ACROSS THE VAN HORN/HIGHWAY 54 CORRIDOR AND PLAINS OF SOUTHEASTERN NEW MEXICO ON MONDAY AFTERNOON AND EVENING. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THIS AREA. NMZ114-115-TXZ057-258-211100- /O.EXP.KMAF.FW.W.0046.000000T0000Z-080421T0400Z/ /O.CON.KMAF.FW.A.0043.080421T1500Z-080422T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- GUADALUPE MOUNTAINS- 1044 PM CDT SUN APR 20 2008 /944 PM MDT SUN APR 20 2008/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ MONDAY THROUGH MONDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 11 PM CDT /10 PM MDT/ THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 11 PM CDT /10 PM MDT/ THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ MONDAY THROUGH MONDAY EVENING. UNUSUALLY WARM TEMPERATURES AND A VERY DRY AIRMASS WILL RESULT IN VERY POOR RH RECOVERY TONIGHT. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN ON MONDAY AFTERNOON AND EVENING GIVEN EXPECTED WINDY CONDITIONS...VERY LOW MINIMUM RELATIVE HUMIDITIES AND VERY HIGH FIRE DANGER. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. $$ TXZ045>048-050>053-058>063-067>070-074-210445- /O.EXP.KMAF.FW.W.0046.000000T0000Z-080421T0400Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- 1044 PM CDT SUN APR 20 2008 ...RED FLAG WARNING WILL EXPIRE AT 11 PM CDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 11 PM CDT THIS EVENING. WIND SPEEDS HAVE DROPPED BELOW 20 MPH ACROSS THE AREA...THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 19, 3:01 PM CDT, 11 minutes earlier.
Area forecast discussion, Apr 19, 3:01 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
301 PM CDT SAT APR 19 2008
.DISCUSSION...
INCREASING CLOUD COVER STREAMING IN ON SOUTHWEST TO WEST UPPER FLOW
HAS PUT A SLIGHT DAMPER ON THE WINDS THUS FAR TODAY...WHILE
TEMPERATURES CONTINUE TO WARM AS EXPECTED.
BOTH THE WRF AND THE GFS SHOW A SERIES OF WEAK SHORTWAVES MOVING
ACROSS THE CWA ON SUNDAY MORNING AND AFTERNOON. EXPECT THAT
ASSOCIATED HIGH CLOUDS WILL ACCOMPANY THESE SHORTWAVES. THIS WILL
PUT A DAMPER ON THE PROSPECT OF HIGH WIND OVER THE GUADALUPE
MOUNTAINS FOR SUNDAY. THERE COULD BE PERIODS OF SUNSHINE THAT COULD
HELP PROMOTE MIXING AND TRANSPORT OF FASTER WINDS DOWN TO THE
SURFACE...ESPECIALLY BY LATE AFTERNOON TOMORROW. FOR THIS REASON...
WE WILL CONTINUE WITH THE HIGH WIND WATCH AND ALLOW THE NEXT SHIFT
TO EVALUATE POTENTIAL FOR A HIGH WIND WARNING BASED ON NEW DATA.
THE MORNING RUNS FROM THE WRF AND GFS DO HAVE SOME SIGNIFICANT
DIFFERENCES. ONE OF THESE DIFFERENCES IS SEEN ON TUESDAY WHERE THE
WRF PUSHES A WEAK SURFACE BOUNDARY THROUGH MUCH OF OUR FORECAST
AREA. IN CONTRAST THE GFS KEEPS THIS BOUNDARY MUCH FARTHER
NORTH...OUT OF OUR FORECAST AREA. THIS SOLUTION SEEMS REALISTIC AS
A BROAD MID/UPPER LEVEL TROUGH SLIDES SLOWLY EASTWARD...RESULTING IN
MID LEVEL HIGH FALLS AND ASSOCIATED SURFACE PRESSURE FALLS OVER THE
NORTHERN AND CENTRAL HIGH PLAINS. IN THIS SCENARIO...IT WOULD BE
UNLIKELY THAT A WEAK SURFACE FRONTAL BOUNDARY WOULD GET THE PUSH
NECESSARY TO MAKE IT INTO OUR CWA. THUS...FAVOR A GFS SOLUTION FOR
THIS FORECAST.
DEEPENING SURFACE LOW PRESSURE OVER THE NORTHERN AND CENTRAL ROCKIES
AND ADJACENT HIGH PLAINS THROUGH SUNDAY WILL RESULT IN LOW LEVEL
MOISTURE BEGINNING TO RETURN TO THE EASTERN HALF OF THE CWA
OVERNIGHT TONIGHT. EXPECT TO SEE A DRYLINE DEVELOP ALONG A DRYDEN
TO IRAAN TO BIG LAKE BY SUNDAY AFTERNOON. THIS DRYLINE SHOULD NOT
PLAY MUCH OF A FACTOR IN OUR WEATHER ON SUNDAY OR MONDAY.
HOWEVER...AS SOUTHEAST SURFACE WINDS ESTABLISH THEMSELVES EACH
OVERNIGHT PERIOD THROUGH WEDNESDAY OVER THE PERMIAN BASIN...LOW
LEVEL MOISTURE WILL BECOME INCREMENTALLY HIGHER AND WORK ITS WAY
FARTHER WEST. BY TUESDAY...THE DRYLINE SHOULD BE ESTABLISHED ALONG
A FORT STOCKTON TO MIDLAND TO GAIL LINE. CAPE VALUES ARE EXPECTED
TO BE IN THE 1000 TO 1500 J/KG RANGE OVER THE SOUTHEAST PORTIONS OF
THE CWA...AND THUS HAVE INTRODUCED SLIGHT CHANCE POPS FOR AREAS EAST
OF THE DRYLINE FOR TUESDAY. FOR WEDNESDAY...THE DRYLINE SHOULD MOVE
WESTWARD TO NEAR A SOUTHEAST NEW MEXICO TO ALPINE TO BIG BEND LINE.
THE PRESENCE OF THIS DEEPER MOISTURE...CAPE VALUES IN THE 1500-2500
J/KG RANGE...UPSLOPE LOW LEVEL FLOW EAST OF THE DRYLINE AND A
SURFACE BOUNDARY TO THE NORTH SHOULD SET THE STAGE FOR SEVERE
WEATHER WEDNESDAY AFTERNOON INTO EVENING. FOR THIS FORECAST...I
HAVE INCREASED THUNDERSTORM CHANCES ON WEDNESDAY IN LINE WITH THE
GFS PROGS.
FIRE WEATHER IS STILL A CONCERN THE NEXT FEW DAYS. DETAILED
INFORMATION FOLLOWS.
&&
.FIRE WEATHER...
ANOTHER ROUND OF VERY POOR RH RECOVERY CAN BE EXPECTED ACROSS THE
MOUNTAINS AND ADJACENT PLAINS OF WEST TEXAS AND SOUTHEASTERN NEW
MEXICO TONIGHT. IN ADDITION...POOR TO FAIR RH RECOVERY IS IN STORE
FOR THE TRANS PECOS AND WESTERN PERMIAN BASIN. OUTSIDE OF THE ABOVE
MENTIONED AREAS...A GRADUAL INCREASE IN LOW-LEVEL MOISTURE IS IN
STORE...WHICH WILL RESULT IN FAIR TO GOOD RH RECOVERY.
RELATIVE HUMIDITIES WILL LIKELY DROP RATHER QUICKLY TOMORROW AS
SOUTHWEST WINDS WILL PICK UP OVER MUCH OF THE REGION AND DRY AIR
SPREADS EAST. WIDESPREAD MINIMUM AFTERNOON RH/S BELOW 10% ARE
FORECAST GIVEN THE COMBINATION OF VERY DRY AIR AND ABOVE NORMAL
TEMPERATURES. MODEL FORECAST SOUNDINGS APPEAR FAVORABLE FOR
EXCELLENT MIXING ACROSS THE AREA...AND GIVEN THE MIXED LAYER
WINDS... WE HAVE OPTED TO UPGRADE SUNDAY/S FIRE WEATHER WATCH TO A
RED FLAG WARNING. WE WILL ALSO OPT TO START THE WATCH 2 HOURS
EARLIER...WHICH NOW PUTS THE WATCH VALID FROM 11 AM CDT UNTIL 11 PM
MDT. HIGH LEVEL CLOUD COVER MAY DELAY 20 FOOT WINDS REACHING 20 MPH
OR GREATER UNTIL THE EARLY AFTERNOON ACROSS THE PERMIAN BASIN AND
WESTERN LOW ROLLING PLAINS...BUT GIVEN THE TIGHTENING SURFACE
PRESSURE GRADIENT...SUSPECT WE WILL HIT SUSTAINED WIND CRITERIA FOR
A RED FLAG.
SUNDAY NIGHT/S RH RECOVERY WILL AGAIN BE VERY POOR ACROSS THE
MOUNTAINS AND ADJACENT PLAINS OF WEST TEXAS AND SOUTHEASTERN NEW
MEXICO TONIGHT. POOR TO FAIR RH RECOVERY WILL SPREAD EAST INTO THE
PLAINS...WITH ONLY THE STOCKTON PLATEAU AND POSSIBLY THE FAR
SOUTHEASTERN PERMIAN BASIN EXPERIENCING GOOD RH RECOVERY.
FIRE WEATHER CONCERNS REMAIN HIGH ON MONDAY. MINIMUM RH/S SHOULD
HAVE NO PROBLEM DROPPING BELOW 10% AREAWIDE MONDAY AFTERNOON...
HOWEVER THE STRENGTH OF THE 20 FOOT WINDS REMAINS IN QUESTION. FOR
NOW...IT APPEARS THE BEST CHANCE OF REACHING SUSTAINED WINDS AT OR
ABOVE 20 MPH WILL REMAIN ALONG AND NORTH OF A VAN HORN TO SEMINOLE
LINE. LATER SHIFTS MAY NEED TO HOIST A FIRE WEATHER WATCH FOR THIS
AREA IF MODEL DATA SHOWS ANY CONSISTENCY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 58 91 57 92 / 10 10 10 0
CARLSBAD NM 52 89 51 90 / 10 10 10 0
DRYDEN TX 57 91 62 94 / 10 10 10 0
FORT STOCKTON TX 60 92 58 92 / 10 10 10 0
GUADALUPE PASS TX 54 80 53 82 / 0 0 0 0
HOBBS NM 50 88 52 89 / 10 10 10 0
MARFA TX 48 85 44 84 / 0 0 0 0
MIDLAND INTL AIRPORT TX 56 89 56 92 / 10 10 10 0
ODESSA TX 58 89 57 92 / 10 10 10 0
WINK TX 55 94 54 96 / 10 10 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 10 AM TO 10 PM MDT SUNDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WATCH FROM 12 PM TO 6 PM MDT SUNDAY FOR THE FOLLOWING
ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...RED FLAG WARNING FROM 11 AM CDT /10 AM MDT/ TO 11 PM CDT /10 PM
MDT/ SUNDAY FOR THE FOLLOWING ZONES...ANDREWS...BORDEN...
CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARTIN...MIDLAND...MITCHELL...REAGAN...REEVES
COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...VAN HORN
AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
RED FLAG WARNING FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 10
PM CDT /9 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
GUADALUPE MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.
HIGH WIND WATCH FROM 12 PM TO 6 PM MDT SUNDAY FOR THE FOLLOWING
ZONES...GUADALUPE MOUNTAINS.
&&
06/03Hazardous weather outlook, Apr 19, 2:03 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 203 PM CDT SAT APR 19 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-201915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 203 PM CDT SAT APR 19 2008 /103 PM MDT SAT APR 19 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS THE GUADALUPE MOUNTAINS...SOUTHEASTERN NEW MEXICO PLAINS AND VAN HORN CORRIDOR. SOUTHWEST WINDS NEAR 20 MPH AND RELATIVE HUMIDITY VALUES NEAR 5 PERCENT WILL RESULT IN VERY HIGH FIRE DANGER. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY CONTINUE AND EXPAND IN AREAL COVERAGE ON SUNDAY. EXPECT VERY LOW RELATIVE HUMIDITIES AND INCREASING WINDS DURING THE LATE MORNING THROUGH EVENING HOURS. IN ADDITION...FIRE DANGER WILL BE VERY HIGH TO EXTREME. A RED FLAG WARNING IS IN EFFECT ON SUNDAY FROM 11 AM CDT UNTIL 11 PM CDT FOR ALL AREAS EXCEPT THE LOWER TRANS PECOS... STOCKTON PLATEAU AND BIG BEND REGION. A HIGH WIND WATCH REMAINS IN EFFECT ON SUNDAY FOR THE GUADALUPE MOUNTAINS. SUSTAINED WEST WINDS NEAR 40 MPH WITH GUSTS NEAR 60 MPH WILL BE POSSIBLE. MOTORISTS...ESPECIALLY THOSE DRIVING A HIGH PROFILE VEHICLE...CAN EXPECT GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:59 AM CDT | High Wind Watch | MAF | 25 hr |
Nearby
Red Flag Warnings in Texas, 2008Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.